Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 243, NWS Tulsa, OK

June 16, 2005Nowata County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 1:46 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 1:46 AM CDT (06:46 UTC)
Expired
Jun 16, 2005, 2:47 AM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Nowata County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 1:55 AM CDTTSTM WND DMGNowata, OK2 TREES BLOWN DOWN
Jun 16, 2:25 AM CDTHAIL 0.88Tiawah, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 160646
SVRTSA
OKC105-131-160745-
/O.NEW.KTSA.SV.W.0243.050616T0646Z-050616T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOWATA COUNTY IN NORTHEAST OKLAHOMA
  ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 245 AM CDT

* AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF LENAPAH TO 13 MILES SOUTHWEST
  OF OOLOGAH...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENAPAH...
  DELAWARE...TALALA...NOWATA...WATOVA...OOLOGAH...VERDIGRIS...
  CLAREMORE...TIAWAH...NEW ALLUWE...INOLA AND FOYIL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3701 9577 3621 9579 3612 9546 3700 9542

$$
3 follow-up statements
000 
WWUS54 KTSA 160712
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT THU JUN 16 2005

OKC105-131-160745-
/O.CON.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/
NOWATA OK-ROGERS OK-
212 AM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR
ROGERS AND NOWATA COUNTIES...

AT 208 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF LENAPAH TO 4 MILES WEST OF VERDIGRIS...
MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VERDIGRIS...NEW
ALLUWE...CLAREMORE...FOYIL...BUSHYHEAD...TIAWAH AND INOLA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3701 9577 3621 9579 3612 9546 3700 9542

$$
000 
WWUS54 KTSA 160734
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT THU JUN 16 2005

OKC105-160744-
/O.CAN.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/
NOWATA OK-
234 AM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY HAS BEEN
CANCELLED...

LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544

$$

OKC131-160745-
/O.CON.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/
ROGERS OK-
234 AM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR
ROGERS COUNTY...

AT 229 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES NORTHEAST OF BUSHYHEAD TO 4 MILES SOUTHWEST OF TIAWAH...
MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544

$$
000 
WWUS54 KTSA 160747
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT THU JUN 16 2005

OKC131-160757-
/O.EXP.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/
ROGERS OK-
247 AM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY EXPIRED AT 245
AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:35 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 15, 9:35 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED JUN 15 2005

.DISCUSSION...
MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA.
THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE
TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING
A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE
CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR
TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST
MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST
OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS.

ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS
LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS.
SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF
OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO
OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS
FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jun 15, 11:12 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT WED JUN 15 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1112 PM CDT WED JUN 15 2005

...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST
OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...1 AM.
	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP
AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER
CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE
COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS
THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS.
THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM
WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR
HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR
THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM
PREVIOUS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...DANGEROUS HEAT INDEX POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING
THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE
SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA
THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE
AREA AGAIN FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER
FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND
HEAVY RAIN POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 15, 10:43 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT WED JUN 15 2005

OKZ054-059-161000-
OSAGE-PAWNEE-
1043 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
486 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST OKLAHOMA

OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Local storm report, Jun 16, 1:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     7 SW BURBANK            36.62N 96.82W
06/16/2005  59 MPH           OSAGE              OK   MESONET

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:18 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee57 min
Jun 16, 1:15 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington60 min
Jun 16, 1:43 AM CDTSevere Thunderstorm WarningTSACreek62 min
Jun 16, 2:15 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner60 min
Jun 16, 2:21 AM CDTSevere Thunderstorm WarningTSAMayes54 min
Jun 16, 3:01 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.